It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • Weight gain with SSRIs?



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-02-2006, 10:10 AM   #1
    JaretPob
    Junior Member
    (male)
     
    JaretPob's Avatar
     
    Join Date: Jul 2006
    Posts: 35
    JaretPob HB User
    Weight gain with SSRIs?

    I have been taking Buspar for 3 weeks, it didnt seem to be working too well, I have one week supply of Buspar left so my Doc added Celexa(yesterday) and told me to continue taking Buspar until I run out and Continue taking the Celexa until my next appointment in 2 weeks

    My main concern is Weight gain with an SSRI. How do these cause weight gain? I did several searches on google. Some say its water retention, slowed metabolism, over eattting.

    So i wanted to know if anyone knows how these SSRIs cause weight gain and if there is any way of avoiding it?

    Also anyone taking Celexa long term and has not had any weight gain?


    Ive been working out for a year straight, down to 11% body fat and wanted to get even more fit. I exercise regular(5 times a week)

     
    Sponsors Lightbulb
       
    Old 08-02-2006, 12:08 PM   #2
    SRMom
    Senior Veteran
    (female)
     
    SRMom's Avatar
     
    Join Date: Aug 2005
    Location: santa rosa, california, usa
    Posts: 1,976
    SRMom HB User
    Re: Weight gain with SSRIs?

    In my opinion, it increases appetite and you eat more to satisfy your hunger without realizing your caloric intake. I've tried several antidepressants and they all had this side effect for me. I have heard Wellbutrin doesn't, but I've also heard it isn't good for people with anxiety. If I had to take an AD again, I would start counting calories and stay between 1500-2000.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Anyone GAIN weight on 5-htp? littlekinder Depression 2 01-25-2013 08:05 AM
    How do antidepressant medications like Zoloft or Lexapro cause weight gain? Jamesonhere Anxiety 18 06-14-2008 05:17 AM
    Weight gain on AD's sunshine0806 Depression 18 01-28-2007 10:20 AM
    Zoloft/Paxil Weight Gain??!?!? tgreyz Depression 20 04-24-2006 12:31 PM
    Topomax and weight loss - does it stay off wxKathy2 Bipolar Disorder 12 02-19-2006 03:49 PM
    old subject : weight gain on SSRIs ?? Pamzer Depression 4 01-14-2006 06:17 PM
    SSRIs and weight gain Doug1984 Panic Disorders 3 12-04-2003 12:42 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:42 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!